MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number OL-XA35455M
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Review of the device history record and the shipping inspection record of the involved product/lot# combination confirmed that there were not any indications of production-related problems or any nonconforming indications in the shipping inspection result.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guidewire and/or endo therapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guide wire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory.- do not insert the instrument into the endoscope or endo therapy accessory unless movements of the instrument can be observed under clear endoscopic or x-ray image.If you cannot see the distal end of the insertion potion in the endoscopic or x-ray image, do not use the instrument.Otherwise unintended movements of the instrument could cause patient injury, such as punctures, hemorrhages or mucus membrane damage.It may also damage the endoscope, instrument and/or endo therapy accessory.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.However, based on the reproductive tests previously conducted, the guide wire may get fractured when it has been subjected to force.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported a fray and the tip broke off in the liver.The needle was withdrawn and procedure aborted.The patient was hemodynamically stable throughout the procedure.The procedure outcome and the patient's condition is unknown.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide information in section b3.It was initially reported the date of event was (b)(6) 2018, however, additional information was received and the date has been updated.

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7393259
Report Number9681834-2018-00045
Device Sequence Number18881097
Product Code OCY
UDI-Device Identifier04953170358265
UDI-Public04953170358265
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberOL-XA35455M
Device Lot Number171101
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;